Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 258, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 5, 2008, 9:31 PM CDT for Marion County, Missouri. It took effect at Aug 5, 2008, 9:44 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2008, 9:31 PM CDT (02:31 UTC)
- In effect from
- Aug 5, 2008, 9:44 PM CDT
- Expired
- Aug 6, 2008, 9:44 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 060231
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT TUE AUG 05 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2.5 INCHES OF RAIN DIRECTLY
OVER THE POINT WITH LESSER AMOUNTS UPSTREAM...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC127-070231-
/O.NEW.KLSX.FL.W.0258.080806T0244Z-080807T0800Z/
/PALM7.1.ER.080806T0244Z.080806T0600Z.080806T0800Z.UU/
931 PM CDT TUE AUG 05 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH RIVER AT PALMYRA.
* UNTIL WEDNESDAY MORNING.
* AT 8:30 PM TUESDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST BETWEEN 14.0 TO 15.0 FEET NEAR 1 AM
WEDNESDAY MORNING AND THEN BEGIN TO FALL.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA
INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/06 08/07 08/08 08/09 08/10
NORTH RIVER
PALMYRA 13 12.6 11.0 6.3 4.6 4.1 3.91 follow-up statement
000
WGUS83 KLSX 061444
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 AM CDT WED AUG 06 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC127-061514-
/O.CAN.KLSX.FL.W.0258.000000T0000Z-080807T0800Z/
/PALM7.1.ER.000000T0000Z.080806T0345Z.080806T0509Z.UU/
944 AM CDT WED AUG 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE NORTH RIVER AT PALMYRA.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 6.1 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 12:09 AM WEDNESDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.1 FEET BY TOMORROW
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/07 08/08 08/09 08/10 08/11
NORTH RIVER
PALMYRA 13 6.1 4.1 3.9 3.9 3.8 3.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:58 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 5, 6:58 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT TUE AUG 5 2008
.UPDATE...
/653 PM CDT TUE AUG 5 2008/
HAVE LOCALLY EXPANDED SEVERE THUNDERSTORM WATCH 810 TO INCLUDE THE
REST OF THE SOUTHERN PART OF THE CWA. SEVERE STORMS WILL LIKELY
PERSIST IN THIS AREA IN ENVIRONMENT WITH MLCAPES GREATER THAN 4000
J/KG. WHILE SHEAR IS WEAK...TSRA WILL LIKELY CONTINUE TO DEVELOP
ALONG OUTFLOWS FROM ONGOING STORMS.
HAVE ALSO ALLOWED THE HEAT ADVISORY AND WARNING TO EXPIRE. OUTFLOW
FROM THUNDERSTORMS IS PUSHING HEAT INDICES WELL BELOW CRITERIA AS
THE FRONT CONTINUE TO SLOWLY PUSH SOUTH.
BRITT
&&
.DISCUSSION...
/326 PM CDT TUE AUG 5 2008/
MAIN FORECAST CONCERN IS TRANSITIONING FROM HEAT TO POTENTIAL FOR
SEVERE WEATHER THIS EVENING AND AGAIN TOMORROW. OUTFLOW BOUNDARY
FROM CONVECTION OVER CENTRAL ILLINOIS HAS WORKED SWWD AND NOW
EXTENDS FROM HANNIBAL THROUGH THE ST. LOUIS METRO AREA INTO SOUTH
CENTRAL ILLINOIS. HAVE DROPPED THE NORTHERN COUNTIES OF THE HEAT
ADVISORY WHERE WHERE CRITERIA WILL LIKEELY NOT BE MET THE REST OF
THE DAY. OTHERWISE...TSRA WILL CONTINUE TO QUICKLY DEVELOP AND
BECOME SEVERE ACROSS THE REGION THE NEXT FEW HOURS AS ATMOSPHERE
CONTINUES TO DESTABILIZE WITH MLCAPES IN THE 3000-5000 J/KG RANGE
WITH WEAKING CIN IN ADVANCE WEAK SHORTWAVE TROUGH CURRENTLY MOVING
ACROSS THE CENTRAL PLAINS. COLD FRONT OVER NORTHERN MO ALONG WITH
OUTFLOW BOUNDARIES WILL ACT AS FOCUS FOR TSRA TO DEVELOP ON. WHILE
DEEP LAYER SHEAR IS RELATIVELY WEAK...AMOUNT OF INSTABILITY WILL
BE SUFFICENT FOR ORGANIZED MULTICELLS AND POSSIBLE SUPERCELLS IF
THEY DEVELOP ALONG A BOUNDARY. WILL ALSO BE WATCH THE HEAVY
RAINFALL POTENTIAL WITH ANY SLOW MOVING CELLS ALONG FRONT IN
ENVIORNMENT WITH PRECIPITABLE WATERS ABOVE 2 INCHES.
UPPER FLOW WILL BECOME WNWLY BY TOMORROW AND FRONT WILL STAY IN
CLOSE PROXIMITY TO THE SWRN PART OF THE CWA AND LINGER NEARBY
THROUGH THURSDAY. HAVE KEPT CHANCE OF SHRA/TSRA GOING INTO THURSDAY
WHEN FRONT GET PUSHED FARTHER SOUTH AS UPPER FLOW BECOME MORE NWLY
WITH UPPER LOW DIGGING IN THE GREAT LAKES. LOW LEVEL MOISTURE
WILL REMAIN HIGH ENOUGH BEHIND THE FRONT WITH SOME SOLAR
INSOLATION FOR MLCAPES TO CLIMB BACK INTO THE 1000-2000 J/KG
RANGE. THIS WILL BE ON THE SOUTHERN PERIPHERY OF 35-40KT DEEP
LAYER SHEAR...SO SEVERE WEATHER WILL ALONG BE POSSIBLE TOMORROW
PER SPC SWODY2. WILL KEEP CHC OF SHRA/TRSA GOING OVER THE SOUTHERN
PART OF THE CWA
CONFIDENCE IN THE EXTENDED PART OF THE FORECAST IS LOWER TODAY AS
THERE ARE SIGNFICANT DIFFERENCES BETWEEN THE ECMWF/GFS/CANADIAN WITH
HOW TO HANDLE POLAR VORTEX OVER ERN CANADA. CONTINUTY OF ECWMF IS
NOT AS GOOD AS YESTERDAY AS POLAR VORTEX REMAINS OVER THE HUDSON
BAY THROUGH THE WEEKEND INSTEAD OF MOVING SEWD ACROSS THE GREAT
LAKES AND NERN CONUS. THIS RESULTS IN UPPER FLOW BECOMING ZONAL
QUICKER OVER THE WEEKEND ACROSS MO/IL AND FASTER RETURN OF WARMER
AIR. HAVE INCLUDED A CHANCE OF SUNDAY INTO MONDAY AS TROUGH AND
ACCOMPANYING FRONT MOVES ACROSS THE CWA.
BRITT
&&
.AVIATION...
/1233 PM CDT TUE AUG 5 2008/
FOR THE 18Z TAFS...
COLD FRONT PROGRESSING SOUTH AT A SNAILS PACE WITH OUTFLOW
BOUNDARY NOW PARKED ACROSS THE METROPOLITAN AREA. LOOKING FOR
CONVECTION TO DEVELOP THIS AFTERNOON...AND BECOME MORE WIDESPREAD
TOWARD EVENING. AFTER A LULL DURING THE MIDNIGHT HOUR...MORE
CONVECTION IS LIKELY TO FORM AS THE FRONT STALLS ACROSS THE AREA
AND 850MB CONVERGENCE/FRONTOGENESIS INCREASES. WINDS WILL
GENERALLY GO FROM SOUTHWEST TO NORTHEAST WITH FROPA...BUT VARIABLE
IN VICINITY OF ANY THUNDERSTORM OUTFLOW BOUNDARY. LOOKS TO BE AN
ACTIVE AFTERNOON AND EVENING...
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
CITY-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IRON-MADISON-
REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLINTON IL-MARION
IL-RANDOLPH IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 5, 7:20 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT TUE AUG 5 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 720 PM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE OVER THE REGION THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...SOME STORMS MAY PRODUCE VERY HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. STORMS ONCE AGAIN WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 70 ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Aug 5, 8:33 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO BROWNSTOWN 39.00N 88.95W
08/05/2008 FAYETTE IL LAW ENFORCEMENT
POSSIBLE TORNADO...JUST WEST OF TOWN MOVING SE...PUBLIC
REPORT
&&
EVENT NUMBER LSX0800867
TRUETTLocal storm report, Aug 5, 8:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST LEBANON 38.60N 89.81W
08/05/2008 E60 MPH ST. CLAIR IL TRAINED SPOTTER
2 TO 3 INCH LIMBS DOWN
&&
EVENT NUMBER LSX0800868
TRUETTLocal storm report, Aug 5, 8:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD SPENCERBURG 39.42N 91.39W
08/05/2008 PIKE MO DEPT OF HIGHWAYS
HWY E EAST OF SPENCERBURG IS CLOSED
&&
EVENT NUMBER LSX0800869
TRUETTLocal storm report, Aug 5, 8:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL MEHLVILLE 38.50N 90.32W
08/05/2008 M0.70 INCH ST. LOUIS MO TRAINED SPOTTER
AT THE INTERSECTION OF I 255 AND TELEGRAPH RD
&&
EVENT NUMBER LSX0800871
TRUETTLocal storm report, Aug 5, 8:42 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG POCAHONTAS 38.82N 89.54W
08/05/2008 BOND IL AMATEUR RADIO
3 TO 5 INCH LIMBS DOWN...JACKKNIFED SEMI ON I 64
BETWEEN POCAHONTAS AND HIGHLAND
&&
EVENT NUMBER LSX0800872
TRUETTLocal storm report, Aug 5, 9:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0903 PM HEAVY RAIN 3 NE CADET 38.02N 90.65W
08/05/2008 M3.25 INCH WASHINGTON MO TRAINED SPOTTER
RAINFALL AS OF 9 PM...STILL RAINING
&&
EVENT NUMBER LSX0800873
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 29 min |
| Aug 5, 7:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Jefferson, Montgomery, Saint Charles, Saint Louis and 1 more | 59 min |
| Aug 5, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 13 min |
| Aug 5, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 64 min |
| Aug 5, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 42 min |
| Aug 5, 8:42 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Saint Francois, Washington | 6 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.